MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTS02, 5X100 KII SLEEVE ZTHR 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTS02, 5X100 KII SLEEVE ZTHR 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTS02
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: "laparoscopic cholecystectomy with firefly and intraoperative cholangiogram." event description: per medwatch # (b)(4), received via mail on 21sep2021: "a laparoscopic procedure was being performed utilizing the kii sleeve.The plastic sleeve melted in two pieces inside the patients body.All pieces of the sleeve were retrieved and accounted for.The melted trocar pieces were returned to the manufacturer for failure analysis.It is suspected that the instrument being used to remove several adhesions was being used for an excessive period of time due to the number of legions present.This could have contributed to the trocar melting.No harm came to the patient or healthcare providers." additional information received from user facility via email on 22sep2021: the concomitant device, suspected to be used for an excessive period of time to remove several adhesions with the kii sleeve, was not able to be specified and staff were unable to provide that information after multiple attempts.The materials management team stated that the device was returned, however no tracking information was saved.No additional pictures of the device could be provided since the device was returned prior to their knowledge of the event.Intervention: "all pieces of the sleeve were retrieved and accounted for." patient status: "no harm came to the patient".
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.This report is to follow up on medwatch # (b)(4).
 
Event or Problem Description
Procedure performed: "laparoscopic cholecystectomy with firefly and intraoperative cholangiogram" event description: per medwatch #(b)(4), received via mail on 21sep2021: "a laparoscopic procedure was being performed utilizing the kii sleeve.The plastic sleeve melted in two pieces inside the patients body.All pieces of the sleeve were retrieved and accounted for.The melted trocar pieces were returned to the manufacturer for failure analysis.It is suspected that the instrument being used to remove several adhesions was being used for an excessive period of time due to the number of legions present.This could have contributed to the trocar melting.No harm came to the patient or healthcare providers." additional information received from user facility via email on 22sep2021: the concomitant device, suspected to be used for an excessive period of time to remove several adhesions with the kii sleeve, was not able to be specified and staff were unable to provide that information after multiple attempts.The materials management team stated that the device was returned, however no tracking information was saved.No additional pictures of the device could be provided since the device was returned prior to their knowledge of the event.Intervention: "all pieces of the sleeve were retrieved and accounted for." patient status: "no harm came to the patient".
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is likely that the reported event was caused by a heat producing instrument that came in contact with the inner cannula walls, resulting in fracturing of the cannula.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CTS02, 5X100 KII SLEEVE ZTHR 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497138059
MDR Report Key12530212
Report Number2027111-2021-00645
Device Sequence Number17423821
Product Code GCJ
UDI-Device Identifier00607915123499
UDI-Public(01)00607915123499(17)240601(30)01(10)1418119
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberCTS02
Device Catalogue Number101208701
Device Lot Number1418119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight82 KG